Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Presence of a fluid filled bump near eye, not healing. Taking cephalexin, neomycin polymyxin B, dexamethasone ointment. Can this be a wrong treatment?

I ve had a clogged/fluid filled bump near my eye just below the brow. Went to MD who refered me to optometrist 7 days ago, was given cephalexin(500 mg 4x day for 10 days) and neomyxin polymyxin B/ Dexamethasone ointment. While there is nothing comming out, it has not gotten any smaller. I m thinking now this may be wrong treatment. What do you think?
Asked On : Tue, 19 Jun 2012
Answers:  3 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response

It might be something that we call a mucocele. If there is no pain or redness associated with the swelling then its more likely to be non infective. Cephalexin will not help as its an antibiotic and has no role as such.

Surgical excision in the form of a DCR is the only solution to this problem. It would be better to consult an eye specialist who would be able to help you out.

Hope this helps
Answered: Tue, 19 Jun 2012
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to HCMForum. the bump near the eye appears to be dermoid cyst. I advise you to consult a general surgeon.
It need to be examined
Answered: Tue, 19 Jun 2012
I find this answer helpful
  User's Response
hi, You have not mentioned that it is bilatelar, age, any known medical illness, please give proper information to get good answer. thanx. have a good health.
Answered: Tue, 19 Jun 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor